MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was originally reported that after insertion into the patient during a ureteroscopic lithotomy for kidney stone removal, the user found the tip of a hiwire nitinol hydrophilic wire guide was "uneven".Resistance was felt, "in and out".The procedure was completed by using a new unspecified wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon completion of the investigation, it was determined that the polymer jacket had separated from the wire guide.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and a supplier investigation were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The complaint device was returned to cook for investigation.A visual exam notes the tip of the wire guide is missing.The inner metal is visible.The complaint device was evaluated by the cook supplier who noted a ductile/tensile overload fracture of the polymer jacket at the proximal end, resulting in polymer jacket material loss and exposure of approximately 0.1 cm of the underlying metallic core wire.The supplier stated that based on the nature of the damage observed, the device was manipulated against resistance.The wire guide is assembled and packaged by a cook supplier.The incoming inspection records at cook were reviewed and no anomalies were identified.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) done by cook and the supplier found no related non-conformances reported for this failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming products exist either in house or in the field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: ¿endhole size and length of the device must be taken into consideration to ensure proper fit between wire guide and device.Instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.I.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Based upon the available information, inspection of the returned device, review of the supplier investigation, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was originally reported that after insertion into the patient during a ureteroscopic lithotomy for kidney stone removal, the user found the tip of a hiwire nitinol hydrophilic wire guide was "uneven".Resistance was felt, "in and out".The procedure was completed by using a new unspecified wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon completion of the investigation, it was determined that the polymer jacket had separated from the wire guide.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23716972
Report Number1820334-2025-01501
Device Sequence Number8900908
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)271007(10)71005007
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30474
Device Catalogue NumberHWS-035150
Device Lot Number71005007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUSEN: SINGLE-USE ELECTRONIC URETERORENOSCOPIC CAT
Patient Age60 YR
Patient SexMale
Patient Weight57 KG
Patient EthnicityNon Hispanic